International Journal of Mathematics and Mathematical Sciences
Volume 22 (1999), Issue 1, Pages 67-74

Noncommutativity and noncentral zero divisors

Howard E. Bell1 and Abraham A. Klein2

1Department of Mathematics, Brock University, ST. Catharines, Ontario, L2S 3A1, Canada
2Sackler Faculty of Exact Sciences, School of Mathematical Sciences, Tel-Aviv University, Tel-Aviv 69978, Israel

Received 11 September 1997

Copyright © 1999 Howard E. Bell and Abraham A. Klein. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Let R be a ring, Z its center, and D the set of zero divisors. For finite noncommutative rings, it is known that D\Z. We investigate the size of |D\Z| in this case and, also, in the case of infinite noncommutative rings with D\Z.